MAUDE Adverse Event Report: ARTHREX INC. ARTHREX PASSPORT BUTTON CANNULA; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. ARTHREX PASSPORT BUTTON CANNULA; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-6592-08-30
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that a section of distal flange was torn from the passport cannula.The observed condition is most likely caused by improper technique such as incorrect instruments used to insert the passport cannula, incorrect portal incision size, excessive force applied during insertion and/or by use of a sharp instrument.This is the second complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a case, the surgeon attempted to introduce an arthrex passport button cannula in the standard way using a hemostat.The distal tip of the cannula, the part that was grasped with the hemostat, broke off outside of the joint.The incision had to be slightly extended to retrieve the broken piece and the case was completed without further incident.Follow-up investigation: facility reporter confirmed that information previously reported is correct.Per reporter the smaller fragment piece, that was removed from the patient, was discarded in the trash at time of procedure and was not being returned with remaining portion of device.

Brand Name
ARTHREX PASSPORT BUTTON CANNULA
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7230312
Report Number1220246-2018-00021
Device Sequence Number1173430
Product Code MDM
UDI-Device Identifier10888867040592
UDI-Public10888867040592
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Catalogue NumberAR-6592-08-30
Device Lot Number10112601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2018
Initial Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;